Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2000, 10:50 PM CDT for Mason County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2000, 10:50 PM CDT (03:50 UTC)
- Expired
- Apr 27, 2000, 11:45 PM CDT
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mason County, TX
The radar
The San Angelo radar (KSJT), 144 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WUUS54 KSJT 280350 SVRSJT TXC319-280445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1050 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MASON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1145 PM CDT * AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL MASON COUNTY...OR ABOUT 12 MILES NORTHEAST OF MASON...MOVING SOUTHEAST AT 5 MPH. LAT...LON 3093 9918 3085 9921 3068 9898 3089 9899 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:06 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 27, 10:06 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SAN ANGELO TX 1006 PM CDT THU APR 27 2000 STRONGEST OF THE STORMS HAVE NOW SLIPPED SOUTH OF MY COUNTIES INTO VAL VERDE AND TERRELL...WITH ONLY WEAKER STORMS CONTINUING OVER THE SOUTHERN HEARTLAND AND NORTHWEST HILL COUNTRY. IN GENERAL...CLEANED UP THIS FORECAST SOME. DECREASED POPS ACROSS MOST AREAS...AND UPDATED WINDS BASED ON THE COLD FRONT MOVEMENT INTO THE SOUTHERN ZONES. REST OF FORECAST OK FOR NOW...ALTHOUGH WILL PROBABLY NEED ANOTHER UPDATE AROUND MIDNIGHT. 07 N
In the hours before
Local storm report, Apr 27, 7:51 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CDT THU APR 27 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 12 N ELDORADO TX 0.75 INCH HAIL
04/27/00 SCHLEICHER DIME HAIL
0703 PM 10 S MENARD TX 1.00 INCH HAIL
04/27/00 MENARD QUARTER HAIL
0706 PM 10 S MENARD TX 0.75 INCH HAIL
04/27/00 MENARD DIME HAIL
0730 PM 15 N ELDORADO TX 0.75 INCH HAIL
04/27/00 SCHLEICHER DIME HAIL
0740 PM 11 SW MERTZON TX 1.00 INCH HAIL
04/27/00 IRION QUARTER HAILLocal storm report, Apr 27, 9:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
945 PM CDT THU APR 27 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 12 N ELDORADO TX 0.75 INCH HAIL
04/27/00 SCHLEICHER DIME HAIL
0703 PM 10 S MENARD TX 1.00 INCH HAIL
04/27/00 MENARD QUARTER HAIL
0706 PM 10 S MENARD TX 0.75 INCH HAIL
04/27/00 MENARD DIME HAIL
0715 PM 10 SW MENARD TX 1.00 INCH HAIL
04/27/00 MENARD QUARTER HAIL
0730 PM 15 N ELDORxADO TX 0.75 INCH HAIL
04/27/00 SCHLEICHER DIME HAIL
0740 PM 11 SW MERTZON TX 1.00 INCH HAIL
04/27/00 IRION QUARTER HAILThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 66 min |
| Apr 27, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 62 min |
| Apr 27, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 60 min |
| Apr 27, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.